Tennessee, 2013Flash Flood in Tennessee, June 10, 2013
June 10, 2013 · NWS MEG · 1 event in 1 county or zone
A line of showers and thunderstorms produced heavy rain which caused flash flooding in portions of West Tennessee on June 10th, 2013.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms produced heavy rain which caused flash flooding in portions of West Tennessee on June 10th, 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 10, 5:25 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 10, 5:25 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT MON JUN 10 2013
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT MON JUN 10 2013/
DISCUSSION...
CLEAR SKIES AND WARM TEMPERATURES ARE NOTED ACROSS MOST OF THE
MIDSOUTH...A SHORTWAVE TROUGH IS ROUNDING THE BASE OF THE BROADER
TROUGH OVER CENTRAL TENNESSEE. LOCATIONS IN WEST TENNESSEE NEAR
THE TENNESSEE RIVER MAY SEE AN ISOLATED SHOWER OR EVEN A
THUNDERSTORM THIS AFTERNOON BEFORE ALL OF THE ACTIVITY SHIFTS INTO
CENTRAL TENNESSEE AND NORTH ALABAMA. ANY STORMS THAT DO MANAGE TO
DEVELOP COULD QUICKLY BECOME STRONG...BUT AS WE REACH AND PASS PEAK
AFTERNOON HEATING...AND THE SHORTWAVE CONTINUES EAST...THE
POTENTIAL FOR STORMS WILL DIMINISH.
TEMPERATURES WILL LIKELY BE THE MAIN STORY IN THE FORECAST OVER
THE NEXT 7 DAYS. 90 DEGREE TEMPERATURES WILL BECOME MORE
WIDESPREAD TOMORROW AND WEDNESDAY. AN UPPER LEVEL RIDGE WILL BUILD
OVER THE AREA WITH SURFACE HIGH PRESSURE CENTERED TO OUR SOUTH.
WEDNESDAY A RIDGE WILL STRENGTHEN OVER THE CENTRAL PLAINS
RESULTING IN NORTHWEST FLOW ACROSS THE MIDSOUTH. THE MAIN STORM
TRACK WILL BE TO OUR NORTHEAST AS SURFACE HIGH PRESSURE TRIES TO
HOLD ON ACROSS ARKANSAS AND MISSISSIPPI. ALL OF THE MIDSOUTH WILL
LIKELY SEE INCREASING CLOUD COVER THURSDAY RESULTING IN SLIGHTLY
COOLER TEMPERATURES AND AT LEAST A SLIGHT CHANCE OF RAIN. A
SURFACE LOW WILL TRACK FROM THE MIDWEST INTO THE OHIO VALLEY
THURSDAY WITH A TRAILING COLD FRONT PUSHING ACROSS THE MIDSOUTH BY
THURSDAY EVENING. TEMPERATURES BEHIND THE FRONT WILL BE SIMILAR
TO TEMPERATURES WE SAW BEHIND OUR LAST COLD FRONT...NOT MUCH
COOLER. HOWEVER WE SHOULD SEE LOWER DEW POINTS AND CLEAR
SKIES FOR A DAY OR TWO BEGINNING FRIDAY.
SATURDAY LOOKS DRY WITH NEAR TO SLIGHTLY WARMER THAN NORMAL
TEMPERATURES AS THE RIDGE OVER THE PLAINS RESTRENGTHENS THEN
SHIFTS EAST TOWARD THE MISSISSIPPI RIVER VALLEY. LATE SUNDAY OR
EARLY NEXT WEEK...GUIDANCE SHOWS THE RIDGE WEAKENING/SHIFTING BACK
WEST RESULTING IN MORE PESKY NORTHWEST FLOW ACROSS THE AREA. AS A
RESULT...WILL ADVERTISE SLIGHT CHANCE POPS SUNDAY INTO EARLY NEXT
WEEK. WILL NOT ADVERTISE ANY HAZARDS IN THE HWO AT THIS TIME.
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PERSIST FOR THE ENTIRE FORECAST PERIOD. WINDS
WILL BE MAINLY FROM THE SOUTHWEST AT 5 TO 10 KNOTS THIS EVENING
THEN DIMINISH OVERNIGHT. WINDS WILL INCREASE TO AROUND 10 KNOTS BY
LATE TUESDAY MORNING.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 94 76 94 / 0 0 0 10
MKL 68 92 72 93 / 10 0 0 10
JBR 67 94 73 94 / 0 0 0 10
TUP 69 94 72 95 / 0 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 10, 2:23 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT MON JUN 10 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
323 PM CDT MON JUN 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 10, 4:09 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG JERICHO 35.29N 90.23W
06/05/2013 CRITTENDEN AR TRAINED SPOTTER
LARGE PIVOT ON IRRIGATION SYSTEM BROKEN UP FROM HIGH
WINDS NEAR MILE MARKER 17 ON INTERSTATE 55.
0750 PM HAIL JERICHO 35.29N 90.23W
06/05/2013 M1.00 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER SIZE HAIL IN JERICHO.
&&
MRMFlash Flood, Henderson
- When
- June 10, 7:30 PM CST to 10:00 PM CST
- Where
- Henderson County, 1.65 mi SSW of Rock Spgs to 1.86 mi ESE of Broadway
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 35.778, -88.460
Heavy rain produced flash flooding across Northern Henderson County. Numerous roads were flooded as a result including Palmer Road, Holmes Road, Rock Milam Road, Spencer Creek Road and Hamlett Road. One water rescue occurred as a result of the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, June 10, 20131 death · 37 injured · $1.5 million · 1 event
- Tornadoes and Hail in Kentucky, June 10, 20134 injured · $537,000 · EF2 · 6 events
- Hail and Damaging Winds in Tennessee, June 10, 2013$212,000 · 1 in hail · 33 events
- Damaging Winds in Georgia, June 10, 20137 injured · $31,000 · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Nevada, June 10, 2013$511,000 · 52 kt wind · 6 events
- Damaging Winds in South Carolina, June 10, 2013$25,000 · 55 kt wind · 23 events
- Tornado in North Carolina, June 10, 2013$500 · EF1 · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2013$25,000 · 1 in hail · 3 events
- Damaging Wind and Strong Wind in New Mexico, June 10, 2013$25,000 · 70 kt wind · 2 events
- Flood and Damaging Winds in South Carolina, June 10, 2013$20,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 10, 2013$15,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in North Carolina, June 10, 2013$18,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465539.